Skip to main content

Tannaka Duality, Coclosed Categories and Reconstruction for Nonarchimedean Bialgebras

Abstract

The topic of this paper is a generalization of Tannaka duality to coclosed categories. As an application we prove reconstruction theorems for coalgebras (bialgebras, Hopf algebras) in categories of topological vector spaces over a nonarchimedean field K. In particular, our results imply reconstruction and recognition theorems for categories of locally analytic representations of compact p-adic groups, which was the major motivation for this work.

This is a preview of subscription content, access via your institution.

Data Availability Statement

Data sharing not applicable to this article as no datasets were generated or analysed during the current study.

References

  1. 1.

    Deligne, P., Milne J.S.: Tannakian Categories. In: Hodge Cycles, Motives, and Shimura Varieties. Lecture Notes in Mathematics, vol. 900. Springer, Berlin, Heidelberg (1982). https://doi.org/10.1007/978-3-540-38955-2_4

  2. 2.

    Deligne, P.: Categories Tannakiennes Grothendieck Festshrift 1. Birkhäuser, Cambridge (1990)

    Google Scholar 

  3. 3.

    Emerton, M.: Locally analytic vectors in representations of locally analytic \(p\)-adic groups, Draft: September 19 (2011). available at www.math.uchicago.edu/~emerton

  4. 4.

    Krein, M.G.: A principle of duality for bicompact groups and quadratic block algebras. DAN SSSR 69, 725–728 (1949). ((in Russian))

    MathSciNet  Google Scholar 

  5. 5.

    Lyubinin, A.: Nonarchimedean coalgebras and coadmissible modules. \(p\)-adic Numbers Ultrametric Anal. Appl. 6(2), 105–134 (2014)

  6. 6.

    Mac Lane, S.: Categories for the Working Mathematician Graduate Texts in Mathematics, vol. 5, 2nd edn. Springer-Verlag, New York (1998)

    MATH  Google Scholar 

  7. 7.

    Mirković, I., Vilonen, K.: Geometric Langlands duality and representations of algebraic groups over commutative rings. Ann. of Math. (2) 166(1), 95–143 (2007)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Pareigis, B.: Lectures on quantum groups and non-commutative geometry. Available at: http://www.mathematik.uni-muenchen.de/~pareigis/Vorlesungen/02SS/QGandNCG.pdf

  9. 9.

    Pareigis, B.: Reconstruction of hidden symmetries. J. Algebra 183(1), 90–154 (1996)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Perez-Garcia, C., Schikhof, W.: Locally convex spaces over non-Archimedean valued fields. Cambridge Studies in Advanced Mathematics, vol. 119. Cambridge University Press, Cambridge (2010)

    Book  Google Scholar 

  11. 11.

    Peter, W.: Michor: Functors and Categories of Banach Spaces. Lecture Notes in Mathematics, vol. 651. Springer Verlag, New York (1978)

    Google Scholar 

  12. 12.

    Rosenberg, A.L.: Duality and representations of groups. Proc. of XI Natnl. (USSR) Algebraic Colloquium (1971). (in Russian)

  13. 13.

    Rosenberg, A.L.: Duality theorems for groups and Lie algebras. Russian Math. Surv. 26(36), 253–254 (1971)

    MathSciNet  Google Scholar 

  14. 14.

    Rosenberg, A.: Reconstruction of groups. Sel. math., New ser. 9, 101–118 (2003). https://doi.org/10.1007/s00029-003-0322-x

  15. 15.

    Saavedra, R.N.: Categories Tannakiennes. LNM 265, (1972)

  16. 16.

    Schauenburg, P.: Tannaka duality for arbitrary Hopf algebras. Algebra Berichte [Algebra Reports] 66, pp. 57 (1992)

  17. 17.

    Schneider, P.: Nonarchimedean Functional Analysis. Springer Monographs in Mathematics. Springer-Verlag, Berlin (2002)

    Book  Google Scholar 

  18. 18.

    Street, Ross: Quantum Groups. A path to Current Algebra Australian Mathematical Society Lecture Series, vol. 19. Cambridge University Press, Cambridge (2007)

    Book  Google Scholar 

  19. 19.

    Tannaka, T.: Über den Dualitotssatz der nichtkommutativen Gruppen. Tohoku Math. J. 45(1), 1–12 (1938)

    MATH  Google Scholar 

Download references

Acknowledgements

Although the question, answered in this paper, was raised quite a while ago, the active phase of this work was completed during my stay in the University of Science and Technology of China as a post-doc. I would like to thank the institution, the department, the Wu Wenjun CAS Key Laboratory of Mathematics and its director professor Sen Hu, and especially professor Yun Gao for hospitality, stimulation, support and excellent research conditions. Needless to say that all possible errors and inaccuracies in this paper are solely my fault. I also thank Peter Schauenburg for explaining me one vague point in [16]. I first started thinking about possible version of Tannaka duality in nonarchimedean setting when I was taking a course of Alex Rosenberg on reconstruction theorems. Unfortunately, the key points of the present work became clear to me only recently, when it was already too late to discuss it with him. This paper is devoted to his memory.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Anton Lyubinin.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

This work was partially supported by the grant from Chinese Universities Scientific Fund (CUSF), Project WK0010000029.

Communicated by Ross Street.

Appendix

Appendix

Comodule structure on \({\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) \).

In applications reconstructing bialgebra structure might be sufficient due to the uniqueness of the antipode. However in the recognition theorem one would like to have conditions, which define Hopf algebra structure on \({\mathrm{coend}}_{\mathcal {C}}\left( \mathbb {F}\right) \). Our conjecture is that one also can reconstruct Hopf algebra structure under assumptions weaker that rigidity. Currently we cannot prove it in full generality and this is the reason why in the title of this paper we only put “reconstruction for bialgebras”.

Suppose we have a Hopf algebra H in a category \(\mathcal {C}\) and \({\mathrm{Comod}}_{\mathcal {C}_{0}}-H\) be the category right H-comodules, which are the objects of the rigid subcategory \(\mathcal {C}_{0}\subset \mathcal {C}\). Then for every \(X\in {\mathrm{Comod}}_{\mathcal {C}_{0}}-H\) we have a comodule structure on \(X^{*}\) via the antipode of H and this gives the rigid structure on \({\mathrm{Comod}}_{\mathcal {C}_{0}}-H\). Thus the category \({\mathrm{Comod}}_{\mathcal {C}_{0}}-H\) is coclosed and for any \(X,Y\in {\mathrm{Comod}}_{\mathcal {C}_{0}}-H\) we have an equality in \(\mathcal {C}_{0}\)

$$\begin{aligned} {\mathrm{coend}}_{\mathcal {\mathcal {{\mathrm{{\mathrm{Comod}}_{\mathcal {C}_{0}}}-H}}}}\left( X,Y\right) ={\mathrm{coend}}_{\mathcal {\mathcal {C_{{\mathrm{0}}}}}}\left( X,Y\right) =Y^{*}\otimes X. \end{aligned}$$

We anticipate that the first part of this equality holds for general coclosed categories. Here we only explain how to give \({\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) \) a comodule structure.

Let now \(\mathcal {C}_{0}\subset \mathcal {C}\) be a subcategory coclosed in \(\mathcal {C}\).

Let \(C\in {{\mathcal {C}}}\) be a coalgebra and \(X\in {{\mathcal {C}}}_{0}\) is a right C-comodule. Then the coaction \(\rho _{X}:X\rightarrow X\otimes _{\mathcal {C}}C\) induces the map

$$\begin{aligned} \rho _{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }^{r}:=\varDelta _{X,Y,X\otimes _{\mathcal {C}}C,\rho _{X}}:{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) \rightarrow {\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) \otimes _{\mathcal {C}}C \end{aligned}$$

for every \(Y\in \mathcal {C}_{0}\) via diagram

figurer

One can check that \(\rho _{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }^{r}\) satisfy the axioms of the right C-comodule coaction. In a similar way the coaction \(\rho _{Y}:Y\rightarrow Y\otimes _{\mathcal {C}}C\) induces the map

$$\begin{aligned} {\tilde{\rho }}_{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }^{l}:{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) \rightarrow C\otimes _{\mathcal {C}}{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) \end{aligned}$$

via diagram

figures

One can check that \({\tilde{\rho }}_{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }^{l}\) satisfy the axioms of the left \(C^{cop}\)-comodule coaction. In case \(C=H\) is a Hopf algebra in \(\mathcal {C}\) we can turn \({\tilde{\rho }}_{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }^{l}\) into a right H-comodule coaction

$$\begin{aligned} \rho _{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }^{l}:=\left( \mathrm {id}_{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }\otimes _{\mathcal {C}}S_{H}\right) \circ \tau \circ {\tilde{\rho }}_{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }^{l}. \end{aligned}$$

Combining \(\rho _{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }^{l}\) and \(\rho _{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }^{r}\) (similar to the tensor product of \(X^{*}\) and X in a rigid category), we define the map

$$\begin{aligned} \rho _{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }:=\left( \mathrm {id}_{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }\otimes _{\mathcal {C}}m_{H}\right) \circ \left( \rho _{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }^{l}\otimes _{\mathcal {C}}\mathrm {id}_{H}\right) \circ \rho _{{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) }^{r} \end{aligned}$$

which satisfy the axioms of the right H-comodule coaction. Under this comodule structure, the coevaluation map

$$\begin{aligned} {\mathrm{coev}}_{X,Y}:X\rightarrow Y\otimes _{\mathcal {C}}{\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) \end{aligned}$$

becomes a morphism of right H-comodules. By dualizing the argument in [18], proposition 10.1, one can show that coaction morphisms are morphisms of H-comodules, making \({\mathrm{cohom}}_{\mathcal {C}}\left( X,Y\right) \) into \({\mathrm{cohom}}_{\mathcal {{\mathrm{Comod}}_{\mathcal {C}}-H}}\left( X,Y\right) \).

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Lyubinin, A. Tannaka Duality, Coclosed Categories and Reconstruction for Nonarchimedean Bialgebras. Appl Categor Struct 29, 547–571 (2021). https://doi.org/10.1007/s10485-021-09632-2

Download citation

Mathematics Subject Classification

  • 16T15
  • 16T05
  • 18D99
  • 46M99
  • 22E50